Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
150 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of ranitidine?

I have been taking ranitidine for 4 days. It seems like my acid reflux symtoms are worse and my stool has become green and loose . Also, accompanied by lots of cramping and acid taste in my throat when i cough. Could this be from the medicine. is it making things worse?
Mon, 19 Jan 2015
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication
General & Family Physician 's  Response
Hello there,
Ranitidine is one of the milder acid-reducing drugs available in the market. Maybe you can switch over to a stronger drug like Pantop(Pantoprazole/lansoprazole) . This requires a lower dosage. one tablet once a day for 1 week. It would reduce your acid reflux to a large extent.

Hope this helps,
Dr Arun A
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have recently started taking ranitindine for acid reflux also taking two meds for allergies. I started 4 days ago. I need to know if the...

Recent questions on  Ranitidine

doctor1 MD

I am asthmatic since early childhood ,Now since one year I have devoloped chronic urticaria and I have raised IGE Levels normal value is 190 and...

doctor1 MD

I have a 2 month old boy that weight 10lbs 13 oz at birth. At almost a month old he started throwing up real bad and a lot. We took him to the Dr....

doctor1 MD

is it safe to take vizylac tab with ranitidine? My wife always has stomach problems with antibiotics. this time her doctor suggested cefedroxil for...

doctor1 MD

Hi,I have quiet smoking in Jan and in April i thought i had a sinus infection. Have been treated twice for that I feel like there is mucas in my...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

doctor1 MD

69 year old male - for two months I have had excess mucus in my throat. i particularly notice it at night and often start swallowing to try to get...